advertisement
Question
Posted by: Anastacia | 2007/03/13

hormone-related question

Doc I am a 33 yr old black woman and since my teens, have in my opinion exhibited evidence of having too much testosterone in my body. There are some hirsutism complications I live with - I would like you to advise on if they warrant my seeking medical attention and what is likely to be prescribed.

These complications are chin hair, longish sideburns, stomach hair, a concentrated line of hair from navel to pubic region, hair on the upper thighs next to the pubic region, hair in anal crack, extensive underarm hair and hairs around the nipples. All this hair except for the sideburns is coarse and black and extremely resilient. Were I not to remove the hair by every means necessary, the way I do, I would look frightful. I tweeze, wax as much as I can. I cannot shave as the hair begins to grow back the same day. I do not use creams as the hair is also back too quickly – around 2-3 days. I clean up the chin area every two days or so, via tweezing. Waxed hair is back in about 12 days. When I remove hair in any given area, the hair in surrounding areas seems to receive stimulus to grow so I remove more hair the next time.

And now constant removal of stomach and upper thigh/bikini area hair has left me with hyper-pigmentation and scarring in these areas. Every kind of hair removal seems to traumatize my skin as I am removing coarse resistant hair as opposed to the peach fuzz type which lifts easily and out of small pores.

I also have a voice deep enough to often be mistaken for a man on the phone. Apart from that I am very feminine, with a curvy waist and bum etc, tho I do have very tiny boobs. They just stopped growing in my mid teens.

Could you tell me what my case sounds like (besides just hirsutism) and what you recommend as effective treatment? What kind of specialist would I have to see and in the Sandton area, is there one near me?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Anastacia
Yes I definitely think you should see either a gyne or endocrinologist. You could have polycystic ovarian syndrome or high androgen levels. Look on www.easyinfo.co.za under medical for one near you. This could probably be managed by a hormone supplement.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement